Feet Swelling

  • Feet Swelling
  • I have a problem with feet swelling after chemo was done, what should I do?

  • Author
  • #9050

    Lymphedema is a condition where the arms or legs swell up due to the effects of certain types of cancer or its treatment. It is most commonly thought of as a possible side effect in women’s after breast cancer treatment.

    The condition may develop within a few days, months, or occasionally years after treatment. Lymphedema that occurs soon after cancer treatment usually is mild and may go away within weeks. Talk with your doctor if you have any symptoms after cancer treatment. The standard treatment for leg lymphedema is called complete decongestive therapy or CDT.

    Things you can do to manage Swelling:
    • Elevate your feet as often as possible.
    • Do not stand for long periods of time.
    • Reduce your salt intake if swelling is present. Avoid foods such as bouillon, potato chips, tomato juice, bacon, ham, canned soups, soy sauce, and table salt, for example.
    • If your swelling is severe, consider wearing Jobst stockings or TED hose.
    • Take your medications exactly as prescribed.

    #9312

    Long before breast cancer, I had ankle and foot swelling, if my legs had been down for a long work shift, long day. Summer heat made it happen more quickly. 20 years later, I was diagnosed with chronic kidney disease. It’s very uncomfortable, and causes negative body image. So it’s a balance of diuretics v.s. kidney damage. So much damage from treatment, radiation, damage to my upper body, but skin changes in my legs. The answer above,the CDT, get the fluids eliminated, so your kidneys and heart aren’t working overtime. Once that’s done, it might not return.

Viewing 2 replies - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.